Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2007, 7:55 PM CDT for Mason County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 7:55 PM CDT (00:55 UTC)
- Expired
- Apr 3, 2007, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2718 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:13 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 3, 6:13 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 613 PM CDT TUE APR 3 2007 .AVIATION... COLD FRONT SOUTH OF SAN ANGELO AND BROWNWOOD...AND DRYLINE EAST OF JUNCTION AT 23Z...SO THUNDERSTORMS NOT EXPECTED TO AFFECT WEST CENTRAL TEXAS TAF SITES THIS EVENING. LOW LEVEL MOISTURE WORKS EASTWARD LATE TONIGHT...BRINGIN MVFR CIGS 8-10Z ALONG INTERSTATE 10...SAN ANGELO AND BROWNWOOD. KABI IS FURTHER NORTH AND EXPECT TO COME IN AROUND 3000 FT AGL. && .PREV DISCUSSION... /ISSUED 605 PM CDT TUE APR 3 2007/ UPDATE... QUICK UPDATE TO ZONES/GRIDS TO ADD SEVERE THUNDERSTORM WATCH 116 IN EFFECT UNTIL 1AM FOR KIMBLE...MASON...AND SAN SABA COUNTIES. 11 PREV DISCUSSION... /ISSUED 221 PM CDT TUE APR 3 2007/ SHORT TERM... COLD FRONT CURRENTLY LOCATED NEAR A MLC-MWL-SJT-MAF LINE. STRONG PRESSURE RISES BEHIND THE FRONT WITH 3 TO 5MB/3HR ACROSS CENTRAL AND EASTERN KANSAS AND NORTHERN OKLAHOMA. ALSO...WINDS WERE NORTH AT 15 TO 25 KNOTS. COLD FRONT WILL BE OUT OF THE CWFA BY EARLY THIS EVENING. MODELS STILL INDICATING CONVECTION DEVELOPING ALONG THE FRONT TONIGHT JUST TO OUR EAST. AN ISOLATED STORM OR TWO MAY REACH BACK WEST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY...MAINLY AFTER 04/06Z. LOOKS MAINLY DRY AND MUCH COOLER ACROSS THE CWFA ON WEDNESDAY WITH HIGHS IN THE 60S TO LOWER 70S. LONG TERM... NEXT CHANCE OF RAIN LOOKS TO BE THURSDAY NIGHT AND FRIDAY...AS FRONT MAY MOVE BRIEFLY BACK TO THE NORTH ACROSS MUCH OF CWFA AND SOME UPPER LEVEL ENERGY MOVING BY. ALSO...THE NAM INDICATING A STRONG LOW LEVEL JET FOR THURSDAY NIGHT AND SOME QPF BREAKING OUT...MAINLY ACROSS THE BIG COUNTRY. SLGT CHC TO CHC POPS FOR THURSDAY NIGHT AND FRIDAY LOOK GOOD FOR NOW. ALSO...ADDED SLGT CHC POPS FOR SATURDAY AND SATURDAY NIGHT...AND THEN DRY WEATHER FOR SUNDAY THROUGH TUESDAY. TEMPERATURES WILL AVERAGE WELL BELOW SEASONABLE NORMALS THROUGH MUCH OF THE EXTENDED FORECAST...AND THEN WARMER TEMPERATURES FOR MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 46 62 44 65 / 10 10 10 10 SAN ANGELO 52 64 46 68 / 10 10 10 10 JUNCTION 56 70 48 72 / 10 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04/99/99
Hazardous weather outlook, Apr 3, 2:41 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT TUE APR 3 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SOUTH AND EAST OF A LINE FROM COLEMAN TO JUNCTION. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LEVELS...WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 3, 6:18 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 618 PM CDT TUE APR 3 2007 TXZ155-040015- SAN SABA TX- 618 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR SAN SABA COUNTY... AT 615 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHWEST OF CHEROKEE...OR ABOUT 13 MILES SOUTHWEST OF SAN SABA...MOVING SOUTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CHEROKEE BY 715 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 3, 6:56 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 656 PM CDT TUE APR 3 2007 TXZ155-170-040100- SAN SABA TX-MASON TX- 656 PM CDT TUE APR 3 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR SAN SABA AND MASON COUNTIES... AT 654 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF PONTOTOC...OR ABOUT 19 MILES NORTHWEST OF LLANO...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... SOUTHEASTERN SAN SABA AND EASTERN MASON COUNTIES. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 48 min |
| Apr 3, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 61 min |
| Apr 3, 10:13 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.